Alert archive / Nebraska / Special Weather Statements in 2012

Special Weather Statement, NWS Hastings, NE

May 19, 2012Howard County, Sherman County, Valley County, Nebraska

NWS Hastings, NE issued this special weather statement at May 19, 2012, 7:38 PM CDT for Howard County, Sherman County, Valley County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2012, 7:38 PM CDT (00:38 UTC)
Expired
May 19, 2012, 8:15 PM CDT
In force
37 min
Issued by
NWS Hastings, NE

Counties Howard County, NE, Sherman County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WWUS83 KGID 200038
SPSGID

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT SAT MAY 19 2012

NEZ039-040-046>048-062-200115-
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-SHERMAN NE-VALLEY NE-
738 PM CDT SAT MAY 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY...NORTHERN
SHERMAN...EXTREME WESTERN MERRICK...HOWARD...NORTHERN HALL AND
SOUTHWESTERN GREELEY COUNTIES UNTIL 815 PM CDT...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCADIA TO LOUP CITY
TO BOELUS TO 6 MILES SOUTHEAST OF CAIRO...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  SHERMAN RESERVOIR DAM...
  ASHTON...
  DANNEBROG...
  FARWELL...
  ST. LIBORY...
  ST. PAUL...
  ELBA...
  COTESFIELD...
  NORTH LOUP...
  SCOTIA...
  CUSHING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4127 9827 4106 9827 4088 9859 4102 9873
      4104 9872 4105 9875 4111 9881 4134 9921
      4148 9922 4166 9886
TIME...MOT...LOC 0038Z 249DEG 34KT 4140 9911 4131 9891
          4116 9867 4095 9849

$$

EWALD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at May 19, 2:26 PM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, May 19, 2:26 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
226 PM CDT SAT MAY 19 2012

.SHORT TERM...REST OF TODAY THROUGH SUNDAY. PRIMARY FORECAST
CONCERN LIES WITH THUNDERSTORM CHANCES THROUGH THIS EVENING.

UPPER LEVEL PROFILER AND SATELLITE DATA NOT SHOWING ANY SURPRISES
EARLY THIS AFTERNOON...WITH THE SYSTEM OF INTEREST STARTING TO
PUSH OUT OF CO AND ONTO THE PLAINS...AND ACTIVITY IS ALREADY
ONGOING ACROSS PORTIONS OF SWRN NEB/WRN KS AND MOVING TOWARD THE
WRN EDGE OF THE CWA. AT THE SFC...MAIN FRONT MADE PRETTY GOOD
EASTWARD PROGRESS THIS MORNING...MAKING IT ABOUT HALFWAY THROUGH
THE CWA...WHERE IT HAS SINCE SLOWED/STALLED OUT. WARMER MID LEVEL
TEMPS HAVE KEPT THE AREA IN THE PROXIMITY OF THE FRONT CAPPED OFF
SO FAR...BUT THAT ISNT EXPECTED TO LAST TOO MUCH LONGER AS THE
UPPER LEVEL TROUGH APPROACHES. EVEN WITH PLENTY OF CLOUD COVER IN
PLACE...TEMPS CLIMBING WELL INTO THE 70S AND LOWER 80S ALONG WITH
DEWPOINTS APPROACHING/AT 60 DEGREES HAS RESULTED IN INSTABILITY
VALUES NEAR/+ 2000 J/KG ALONG AND AHEAD OF THE FRONT WITH WEAKER
SHEAR...WITH LESS INSTABILITY BUT BETTER SHEAR SET UP BEHIND THE
FRONT.

THIS SURFACE FRONT WILL REMAIN THE PRIMARY FOCUS FOR CONVECTIVE
DEVELOPMENT THIS AFTERNOON/EVENING...BUT WILL ALSO HAVE TO KEEP AN
EYE ON THE ONGOING ELEVATED ACTIVITY TO THE WEST. SHORT TERM/HIRES
MODELS REMAIN IN GOOD AGREEMENT SHOWING THE E/SE HALF OF THE CWA
BEING PRIMARILY IMPACTED BY ANY ACTIVITY ASSOCIATED WITH THE
FRONT...WHERE HAIL/WIND AND AN ISO TOR WILL REMAIN A CONCERN.
HAIL/WIND WOULD BE THE CONCERNS WITH THE ACTIVITY FURTHER WEST.
PRECIPITATION IS EXPECTED SHIFT OFF TO THE E/NE...AND SHIFT OUT
OF THE CWA NEAR/IF NOT BEFORE MIDNIGHT.

ONCE WE GET PAST MIDNIGHT TONIGHT AND THROUGH TOMORROW...DRY
FORECAST REMAINS IN PLACE...WITH SLIGHT NORTHWESTERLY FLOW SETTING
UP IN THE UPPER LEVELS BEHIND THIS LATEST TROUGH AXIS AND AHEAD OF
WEAK RIDGING DEVELOPING OVER THE ROCKIES. ONCE THE SFC FRONT
PUSHES  OUT OF THE CWA...HIGH PRESSURE SETTLES IN FROM THE
WEST...AND IS EXPECTED TO BE CENTERED OVER THE CENTRAL PLAINS
THROUGH THE DAY. THIS WILL KEEP WINDS GENERALLY NORTHERLY...WITH
SPEEDS ARND 10 MPH...AND WITH COOLER AIR ACCOMPANYING THIS SFC
HIGH...TEMPERATURES ARE EXPECTED TO 'ONLY' TOP OUT IN THE LOW/MID
70S...OR NEAR AVERAGE FOR THIS TIME OF YEAR.

.LONG TERM...SUNDAY NIGHT THROUGH SATURDAY.

FOR SUNDAY THROUGH TUESDAY NIGHT...UPPER LEVEL RIDGING SHOULD BE A
STRONG INFLUENCE ON KEEP OUR WEATHER DRY WITH A SURFACE TROUGH
IN THE LEE OF THE ROCKY MOUNTAINS DEVELOPING DURING THIS PERIOD.
TUESDAY MAY VERY WELL BE THE WARMEST DAY WITH 850 MB BEING THE
WARMEST AHEAD OF LEE TROUGH AND AN APPROACHING COLD FRONT.
ALSO...TUESDAY AFTERNOON WILL BE QUITE WINDY WITH AN INCREASING
PRESSURE GRADIENT...ESPECIALLY WEST OF HIGHWAY 281.

THE UPPER LEVEL PATTERN BECOMES QUITE AMPLIFIED BY WEDNESDAY.
MODELS  ARE IN GOOD AGREEMENT THAT A MEAN LONGWAVE TROUGH
DEVELOPS IN THE WESTERN UNITED STATES AND A LONGWAVE RIDGE TO THE
EAST. THE GFS IS MORE EARLY AND AGGRESSIVE THAN THE ECMWF AT
EJECTING PIECES OF ENERGY INTO THE PLAINS...WHICH WILL LEAD TO AT
LEAST LOW CHANCES OF PRECIPITATION FROM WEDNESDAY INTO THE REST OF
THE LONG TERM FORECAST. AT THE SURFACE...A WARM FRONT IS FORECAST
TO PASS EAST OF THE CWA BY SOMETIME WEDNESDAY...WITH A COLD FRONT
IN WESTERN NEBRASKA PREDICTED TO STALL SOMEWHERE JUST WEST OF THE
CWA. THE RIDGE TO THE EAST OF THE CWA SHOULD SHUNT MOISTURE RETURN
TO AT LEAST SOME EXTENT...CALLING INTO QUESTION THE CHANCES OF
SEVERE WEATHER AND FOR THAT MATTER...PRECIPITATION. MOISTURE
SHOULD EVENTUALLY MAKE A RETURN WITH THE STALLED BOUNDARY HANGING
AROUND THE REGION INTO THE WEEKEND. DETERMINING SEVERE CHANCES
WILL BE DICEY...BUT STORMS WEDNESDAY AFTERNOON AND EVENING COULD
BE STRONG TO SEVERE...ESPECIALLY AS THE LOW-LEVEL JET KICKS IN
WEDNESDAY EVENING. THE PLACEMENT OF THE BAROCLINIC ZONE WILL BE
CRUCIAL IN DETERMINING SEVERE WEATHER CHANCES FURTHER OUT THAN
WEDNESDAY. SHEAR NEAR THE BOUNDARY SHOULD BE AMPLE FOR SEVERE
WEATHER...BUT INSTABILITY SEEMS TO BE THE LIMITING FACTOR HERE.
NORTHERN AND WESTERN AREAS OF THE CWA HAVE POTENTIAL TO BE COOLER
THAN THE REST IF THE BOUNDARY DRAPES INTO OUR CWA.

&&

.AVIATION...18Z TAF. PRIMARY CONCERN FOR THIS TAF PERIOD LIES WITH
THUNDERSTORM CHANCES. AN UPPER LEVEL STORM SYSTEM PUSHING OUT OF
THE ROCKIES WILL BRING INCREASING THUNDERSTORM CHANCES TO THE
TERMINAL AREA THIS AFTERNOON AND INTO THE EARLY EVENING...AND HAVE
VC MENTION AS WELL AS A TEMPO GROUP MENTIONED. THE SURFACE COLD
FRONT HAS PUSHED SOUTH OF THE TERMINAL...WINDS WILL BE GUSTY THIS
AFTERNOON...AND WILL REMAIN NORTH/NORTHWESTERLY THROUGH THIS TAF
PERIOD. OUTSIDE OF MVFR CIGS BEING POSSIBLE THIS AFTERNOON/EVENING
AS THE STORM SYSTEM PASSES...VFR CONDITIONS EXPECTED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 19, 2:31 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
231 PM CDT SAT MAY 19 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201215-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
231 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND CONTINUING INTO THE MID TO LATE
EVENING HOURS. THUNDERSTORM WIND GUSTS TO 70 MPH...HAIL TO THE
SIZE OF GOLF BALLS...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TUESDAY AFTERNOON WILL BE WINDY. WIND WILL BLOW FROM THE SOUTH AT
SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED...ESPECIALLY WEST OF HIGHWAY 281.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH SATURDAY.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING. ALTHOUGH PREDICTABILITY IS LOW...STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...DURING THE TIME PERIOD OF THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND
EVENING ACROSS THE OUTLOOK AREA.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO/HEINLEIN

In the hours before

Local storm report, May 19, 6:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             GRAND ISLAND            40.92N 98.37W
05/19/2012  M1.00 INCH       HALL               NE   NWS EMPLOYEE

&&

PBEDA
Local storm report, May 19, 6:50 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             5 SW PHILLIPS           40.85N 98.28W
05/19/2012  E1.50 INCH       HAMILTON           NE   FIRE DEPT/RESCUE

            HAIL REPORTED NEAR HIGHWAYS 2 AND 34.

&&

ODER
Local storm report, May 19, 6:58 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
658 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 SW GRAND ISLAND       40.90N 98.39W
05/19/2012  E1.00 INCH       HALL               NE   PUBLIC

&&

DOXEY
Local storm report, May 19, 7:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
702 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     SW RUSKIN               40.14N 97.87W
05/19/2012                   NUCKOLLS           NE   COUNTY OFFICIAL

            8-10 POWER POLES DOWN FROM HARDY TO SW OF RUSKIN. PIVOTS
            KNOCKED OVER ALSO.

&&

PBEDA
Local storm report, May 19, 7:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             4 NW GOTHENBURG         40.97N 100.22W
05/19/2012  E1.50 INCH       DAWSON             NE   TRAINED SPOTTER

            MOST OF THE HAIL WAS PEA TO NICKEL WITH A FEW UP TO THE
            SIZE OF PING PONG BALLS.

0311 PM     HAIL             GOTHENBURG              40.93N 100.16W
05/19/2012  E0.88 INCH       DAWSON             NE   TRAINED SPOTTER

            LOT OF PEA TO NICKEL SIZE HAIL REPORTED.

0415 PM     HAIL             BLUE HILL               40.33N 98.45W
05/19/2012  E1.00 INCH       WEBSTER            NE   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL STARTED AROUND 405 PM.

0415 PM     HAIL             7 S BELOIT              39.36N 98.11W
05/19/2012  E0.88 INCH       MITCHELL           KS   COUNTY OFFICIAL

            PEA TO NICKLE SIZED HAIL

0415 PM     FUNNEL CLOUD     4 S EDGAR               40.31N 97.97W
05/19/2012                   NUCKOLLS           NE   TRAINED SPOTTER

0415 PM     HAIL             E JEWELL                39.67N 98.15W
05/19/2012  E1.50 INCH       JEWELL             KS   TRAINED SPOTTER

            HALF DOLLAR SIZED HAIL...JUST HAIL NO WIND OR RAIN

0418 PM     HAIL             3 W BLUE HILL           40.33N 98.50W
05/19/2012  E1.00 INCH       WEBSTER            NE   TRAINED SPOTTER

0420 PM     HAIL             BLUE HILL               40.33N 98.45W
05/19/2012  E1.50 INCH       WEBSTER            NE   TRAINED SPOTTER

0505 PM     HAIL             3 NW DEWEESE            40.38N 98.18W
05/19/2012  E2.00 INCH       CLAY               NE   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF HEN EGGS REPORTED. TREES DAMAGED.

0506 PM     HAIL             9 S AURORA              40.74N 98.00W
05/19/2012  M0.88 INCH       HAMILTON           NE   EMERGENCY MNGR

            DIME TO NICKEL HAIL WITH 40 MPH WINDS

0509 PM     HAIL             5 E RED CLOUD           40.09N 98.43W
05/19/2012  E0.88 INCH       WEBSTER            NE   AMATEUR RADIO

0512 PM     TSTM WND GST     4 SE DEWEESE            40.31N 98.09W
05/19/2012  M68.00 MPH       NUCKOLLS           NE   TRAINED SPOTTER

            WIND GUST MEASURED AT INTERSECTION OF HIGHWAYS 14 AND 4
            IN NORTHERN NUCKOLLS COUNTY.

0512 PM     HAIL             1 S FAIRFIELD           40.42N 98.10W
05/19/2012  E1.00 INCH       CLAY               NE   FIRE DEPT/RESCUE

            DIME TO QUARTER SIZE HAIL REPORTED.

0516 PM     HAIL             DEWEESE                 40.35N 98.14W
05/19/2012  E1.75 INCH       CLAY               NE   TRAINED SPOTTER

            QUARTER TO GOLF BALL HAIL ALMOST COVERING GROUND

0530 PM     HAIL             JEWELL                  39.67N 98.15W
05/19/2012  E1.50 INCH       JEWELL             KS   CO-OP OBSERVER

            HAIL UP TO THE SIZE OF PING PONG BALLS REPORTED.

0544 PM     HAIL             SUPERIOR                40.02N 98.07W
05/19/2012  M1.00 INCH       NUCKOLLS           NE   TRAINED SPOTTER

0545 PM     FUNNEL CLOUD     N MCCOOL JUNCTION       40.74N 97.60W
05/19/2012                   YORK               NE   TRAINED SPOTTER

            ROTATION IN CLOUDS FROM N OF MCCOOL JUNCTION TO I-80.

0548 PM     TSTM WND DMG     HARDY                   40.01N 97.92W
05/19/2012                   NUCKOLLS           NE   TRAINED SPOTTER

            PIVOT OVERTURNED NEAR HIGHWAY 8 ON THE EAST SIDE OF
            HARDY. TREE LIMBS 2 INCHES IN DIAMETER SNAPPED IN HARDY.
            TIME ESTIMATED FROM RADAR.

0550 PM     HAIL             SUPERIOR                40.02N 98.07W
05/19/2012  E1.50 INCH       NUCKOLLS           NE   BROADCAST MEDIA

0557 PM     TSTM WND DMG     SW RUSKIN               40.14N 97.87W
05/19/2012                   NUCKOLLS           NE   COUNTY OFFICIAL

            8-10 POWER POLES DOWN FROM HARDY TO SW OF RUSKIN. PIVOTS
            KNOCKED OVER ALSO.

0601 PM     TORNADO          1 W SHICKLEY            40.42N 97.74W
05/19/2012                   FILLMORE           NE   TRAINED SPOTTER

            SPOTTERS REPORTING A TORNADO 1 MILE WEST OF SHICKLEY.

0602 PM     TSTM WND DMG     6 S RUSKIN              40.06N 97.87W
05/19/2012                   NUCKOLLS           NE   TRAINED SPOTTER

            POWER LINES DOWN SOUTH OF RUSKIN.

0603 PM     HAIL             9 ESE CLAY CENTER       40.47N 97.90W
05/19/2012  M1.00 INCH       CLAY               NE   CO-OP OBSERVER

            QUARTER SIZE HAIL AT INTERSECTION OF CR 309 AND CR W

0605 PM     HAIL             6 N LEXINGTON           40.87N 99.74W
05/19/2012  E0.75 INCH       DAWSON             NE   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL WITH 35 TO 40 MPH WINDS

0615 PM     TSTM WND GST     YORK AIRPORT            40.90N 97.62W
05/19/2012  M66.00 MPH       YORK               NE   AWOS

            WIND GUST REPORTED AT THE AIRPORT 36006G57KT

0620 PM     TSTM WND DMG     STRANG                  40.42N 97.59W
05/19/2012                   FILLMORE           NE   EMERGENCY MNGR

            A GRAIN BIN WAS REPORTED IN THE SOUTHBOUND LANES OF
            HIGHWAY 81 NEAR STRANG BETWEEN ROADS S AND T. TIME
            ESTIMATED FROM RADAR.

0622 PM     HAIL             2 N DONIPHAN            40.80N 98.37W
05/19/2012  E1.00 INCH       HALL               NE   PUBLIC

            JUST SOUTH OF I-80

0622 PM     HAIL             DONIPHAN                40.77N 98.37W
05/19/2012  E0.25 INCH       HALL               NE   FIRE DEPT/RESCUE

0630 PM     HEAVY RAIN       OSCEOLA                 41.18N 97.55W
05/19/2012  M1.24 INCH       POLK               NE   CO-OP OBSERVER

            RAINFALL TOTAL FROM STORMS SO FAR THIS EVENING.

0640 PM     HAIL             2 SW GRAND ISLAND       40.90N 98.39W
05/19/2012  E0.75 INCH       HALL               NE   PUBLIC

            PEA TO PENNY HAIL

0644 PM     HAIL             GRAND ISLAND            40.92N 98.37W
05/19/2012  M0.88 INCH       HALL               NE   NWS EMPLOYEE

0647 PM     HAIL             5 SW PHILLIPS           40.85N 98.28W
05/19/2012  E1.50 INCH       HAMILTON           NE   FIRE DEPT/RESCUE

            HAIL REPORTED NEAR HIGHWAYS 2 AND 34.

0650 PM     HAIL             2 SW GRAND ISLAND       40.90N 98.39W
05/19/2012  E1.00 INCH       HALL               NE   PUBLIC

&&

ODER
Special weather statement, May 19, 7:38 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT SAT MAY 19 2012

NEZ039-040-046>048-062-200115-
GREELEY NE-HALL NE-HOWARD NE-MERRICK NE-SHERMAN NE-VALLEY NE-
738 PM CDT SAT MAY 19 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY...NORTHERN
SHERMAN...EXTREME WESTERN MERRICK...HOWARD...NORTHERN HALL AND
SOUTHWESTERN GREELEY COUNTIES UNTIL 815 PM CDT...

AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCADIA TO LOUP CITY
TO BOELUS TO 6 MILES SOUTHEAST OF CAIRO...AND MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ORD...
  SHERMAN RESERVOIR DAM...
  ASHTON...
  DANNEBROG...
  FARWELL...
  ST. LIBORY...
  ST. PAUL...
  ELBA...
  COTESFIELD...
  NORTH LOUP...
  SCOTIA...
  CUSHING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4127 9827 4106 9827 4088 9859 4102 9873
      4104 9872 4105 9875 4111 9881 4134 9921
      4148 9922 4166 9886
TIME...MOT...LOC 0038Z 249DEG 34KT 4140 9911 4131 9891
          4116 9867 4095 9849

EWALD

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:09 PM CDTSpecial Weather StatementGIDGreeley, Merrick, Nance36 min
May 19, 9:14 PM CDTAreal Flood AdvisoryGIDGreeley3 hr

Nearby

Special Weather Statements in Nebraska, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.